5 days post-op from full TT and BL. By day 3, was still not successful at emptying bladder. Followed orders of doctor, who told me to increase fluid intake. By end of day 3 was catheterized in ER; 2+ L emptied. My swollen abdomen, flat after surgery, has improved much since ER, but am worried some of horrible stretched out skin from twins that was pulled in by surgeon are back. Prior to surgery, told not to get one. Now I must get one. What will be most effective? What else can I do? Help please...
Will Urinary Retention Severely Impact Final Results of Abdominoplasty? What Can I Do to Minimize Affect of This Setback? Thanks
Doctor Answers (4)
Urinary Retention and Abdominoplasty
Urinary retention after abdominal procedures is not all that uncommon. Even if a catheter was placed at the time of surgery, it would have likely been removed the following day. It may not have prevented your situation.
With a proper repair of the abdominal wall, it is highly unlikely that your end result will be affected. It was a short period of time for resilient tissues like skin and muscle fascia. Doubt that the compression garment will offer much help here at this point, but it's about all you can do. Chances are you will be fine.
Effect of urinary retention on abdominoplasty patients
Hello. Urinary retention should not impact the results of your abdominoplasty. As long as the plication sutures used to bring your abdominal muscles together are still intact the results should not be compromised. Just be sure to continue wearing your compression garment.
Jaime Perez, MD
Mommy Makeover Specialist
Plastic Surgery Center of Tampa
Urinary Retention for Several Days Compromising Tummy Tuck Result?
I would think that as long as the plication sutures are intact, the short period of distention would not have adverse effects on your result.
You might also like...
Will Urinary Retention Severely Impact Final Results of Abdominoplasty?
Only time will tell, but I think it unlikely that a day or two fo abdominal distension will affect your outcome. Wearing a compression binder is about all you can do. Plenty of patients get abdominal distention due to constipation from the pain medicines without apparent long term issues.
Thank you for your question, best wishes.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.